Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 20, 2016, 6:03 PM EDT for 4 counties in Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2016, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 20, 2016, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:08 PM EDT | TSTM WND DMG | 2 Sse Stillwell, GA | TREE DOWN ACROSS POWER LINES ON EBENEZER ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jul 20, 6:11 PM EDT | TSTM WND DMG | 3 N Rincon, GA | TREE DOWN ACROSS POWER LINES ON MILLPOND ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
860
WUUS52 KCHS 202203
SVRCHS
GAC029-031-051-103-202300-
/O.NEW.KCHS.SV.W.0112.160720T2203Z-160720T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT WED JUL 20 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 700 PM EDT
* AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGFIELD... MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH AIRPORT...POOLER...SPRINGFIELD...PEMBROKE...
I-16/I-95 INTERCHANGE...BAY...LANIER AND RINCON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8132 3232 8113 3225 8115 3224 8116
3224 8115 3197 8122 3201 8158 3234 8163
TIME...MOT...LOC 2203Z 019DEG 27KT 3237 8121
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
021
WWUS52 KCHS 202224
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT WED JUL 20 2016
GAC029-031-051-103-202300-
/O.CON.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
CHATHAM GA-BULLOCH GA-EFFINGHAM GA-BRYAN GA-
624 PM EDT WED JUL 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM...BULLOCH...EFFINGHAM AND BRYAN COUNTIES...
AT 624 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF POOLER TO NEAR SPRINGFIELD...MOVING
SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
POOLER...SPRINGFIELD...PEMBROKE...I-16/I-95 INTERCHANGE...BAY...
LANIER AND RINCON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8132 3232 8113 3225 8115 3224 8116
3224 8115 3197 8122 3201 8158 3234 8163
TIME...MOT...LOC 2224Z 041DEG 18KT 3229 8120 3238 8138
HAIL...1.00IN
WIND...60MPH
$$616
WWUS52 KCHS 202241
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT WED JUL 20 2016
GAC051-202251-
/O.CAN.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
CHATHAM GA-
641 PM EDT WED JUL 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3238 8136 3233 8117 3225 8120 3212 8142
3218 8160 3234 8163
TIME...MOT...LOC 2241Z 041DEG 27KT 3226 8126 3228 8160
$$
GAC029-031-103-202300-
/O.CON.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
641 PM EDT WED JUL 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR BULLOCH...EFFINGHAM AND BRYAN COUNTIES...
AT 641 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF SPRINGFIELD TO NEAR BAY...MOVING
SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BAY...RINCON...GUYTON...STILSON...MARLOW...EDEN AND
BLITCHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3238 8136 3233 8117 3225 8120 3212 8142
3218 8160 3234 8163
TIME...MOT...LOC 2241Z 041DEG 27KT 3226 8126 3228 8160
HAIL...<.75IN
WIND...60MPH
$$946
WWUS52 KCHS 202248
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT WED JUL 20 2016
GAC103-202257-
/O.CAN.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
EFFINGHAM GA-
648 PM EDT WED JUL 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3236 8150 3233 8148 3233 8146 3232 8147
3226 8143 3222 8143 3221 8141 3220 8142
3213 8140 3212 8142 3218 8160 3234 8163
TIME...MOT...LOC 2247Z 019DEG 27KT 3223 8127 3225 8161
$$
GAC029-031-202300-
/O.CON.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
BULLOCH GA-BRYAN GA-
648 PM EDT WED JUL 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR BULLOCH AND BRYAN COUNTIES...
AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF POOLER TO BAY...MOVING SOUTH AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAY...STILSON AND BLITCHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3236 8150 3233 8148 3233 8146 3232 8147
3226 8143 3222 8143 3221 8141 3220 8142
3213 8140 3212 8142 3218 8160 3234 8163
TIME...MOT...LOC 2247Z 019DEG 27KT 3223 8127 3225 8161
HAIL...<.75IN
WIND...60MPH
$$049
WWUS52 KCHS 202252
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT WED JUL 20 2016
GAC029-031-202302-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
BULLOCH GA-BRYAN GA-
652 PM EDT WED JUL 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND BRYAN COUNTIES
WILL EXPIRE AT 700 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3236 8150 3233 8148 3233 8146 3232 8147
3226 8143 3222 8143 3221 8141 3220 8142
3213 8140 3212 8142 3218 8160 3234 8163
TIME...MOT...LOC 2250Z 019DEG 27KT 3223 8127 3225 8161
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:56 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 3:56 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Charleston SC 356 PM EDT WED JUL 20 2016 .SYNOPSIS... A weakening cold front will slowly sag south through Thursday before dissipating. Atlantic high pressure will gradually rebuild through early next week while and inland trough prevails. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... At the surface a weak cold front approaching from the north is currently stretched across central SC. This front will continue to shift southward and weaken as it slowly crosses through our area tonight. In the upper levels, a weak shortwave is rounding the western half of a trough that is located off the New England coast, extending southward and off the NC coast. This shortwave will continue to weaken as it passes north of our area over the next few hours. All of these factors along with the sea breeze are allowing showers and thunderstorms across a large portion of our area this afternoon. SPC mesoscale analysis indicates SBCAPEs near 3,500 J/kg and PWATs ranging from 1.75-2". This energy and moisture will allow the storms to continue into early this evening. Shear is not overly impressive and light low and mid level winds suggest slow storm motions, which could lead to locally heavy rainfall and the potential for localized flooding. With DCAPEs increasing to around 1,200 J/kg, especially across our interior counties, damaging wind gusts are the main hazard with severe thunderstorms. Convective coverage and intensity will diminish this evening as dry air associated with the southward moving cold front pushes into and possibly through the area. Some models also hint that fog could develop, especially in areas that pick up rain and see clouds clear out. It's too early to know how this will play out, so we opted to not include this in the current forecast. Lows will be in the mid 70s inland and closer to 80 at the beaches. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Thursday: A weakening cold front will dissipate over or near the area, but a subtle mid-lvl wave of energy will continue to drift southward over the southeastern United States between a large ridge of high pressure over the central United States and Atlantic high pressure offshore. Although moisture levels will decrease from north to south throughout the day, the combination of strong sfc heating and lingering moisture should support a slight chance to chances of showers/thunderstorms during the afternoon/evening, with greatest coverage over southeast Georgia. Expect most precip to dissipate during early overnight hours Thursday night. In general, temps will peak in the low/mid 90s away from the coast. Overnight lows will range in the low/mid 70s. Friday and Saturday: A dry north/northeast flow in the mid and upper lvls will arrive over the southeastern United States this weekend, supporting considerably less coverage of afternoon/evening showers and thunderstorms than previous days. At this time, will only carry slight chances of precip each afternoon, with rain-free conditions expected during overnight hours. High pressure extending over the region aloft will support warmer temps over the weekend. In general, max temps will reach the mid 90s away from the coast on Friday. Overnight lows will range in the mid/upper 70s. By Saturday, temps should peak in the mid/upper 90s away from the coast. These temps along with sfc dewpts in the lower 70s could support heat index values around 105 degrees, but conditions should stay below Heat Advisory levels. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The upper ridge over the CONUS will break down on Sunday but another ridge will build over the western Atlantic and extend to the west. Ample low-level moisture and daily sea breezes will support isolated to scattered afternoon/evening showers and thunderstorms Sunday through Tuesday. Rain chances may be slightly less on Wednesday as the upper ridge expands farther west. High temps will mainly be in the middle to occasionally upper 90s. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... 18Z TAFs: A cold front approaching from the north and the sea breeze are generating showers and thunderstorms that will persist through early this evening. We have VCTS for both KCHS and KSAV through early this evening. Brief flight restrictions are possible resulting from any TSRA that directly impacts either terminal. Depending on radar storm trends, amendments to add TEMPO groups may be needed. Convection will decrease late this evening. However, models hint that MVFR is possible in fog that may develop around daybreak, mainly for KSAV. But this is highly dependent on rainfall and the speed of the front. Given all of these variations, opted to not include mention of this in the current TAFs. Extended Aviation Outlook: Brief flight restrictions are possible with showers/thunderstorms Thursday afternoon. Otherwise, VFR conditions are expected at both CHS and SAV terminals. && .MARINE... Tonight...A weakening cold front approaching from the north will cause winds to be south 10 kt or less this evening. This front will cross through the waters after midnight, allowing light winds to shift to the northwest before daybreak, especially for the SC waters. Seas will be 1-3 feet, highest toward the Gulf Stream. Thursday through Monday: A cold front will dissipate over or near the waters on Thursday with winds that briefly turn from south/southwest to northeast/east. Atlantic high pressure will then rebuild over the waters this weekend into early next week, supporting a southerly flow return. Occasional surges will occur, primarily along the coast each afternoon with the sea breeze and over the nearshore Atlantic waters at night due to nocturnal jetting. However, wind speeds are expected to peak around 15 kt. Seas will range between 1-3 ft...with occasional 4 ft seas beyond 40 nm in offshore Georgia waters early this weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...JRL AVIATION... MARINE...
Hazardous weather outlook, Jul 20, 3:45 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT WED JUL 20 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-210900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 345 AM EDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 4:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 1 NNW ASHTON 33.03N 80.98W
07/20/2016 COLLETON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES DOWN AT A BUSINESS ALONG
CONFEDERATE HIGHWAY. TIME WAS ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1600628
SPRLocal storm report, Jul 20, 4:34 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 1 NNW ASHTON 33.03N 80.98W
07/20/2016 E0.88 INCH COLLETON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL AT A
BUSINESS ALONG CONFEDERATE HIGHWAY. TIME WAS ESTIMATED
FROM RADAR DATA.
&&
EVENT NUMBER CHS1600629
SPRLocal storm report, Jul 20, 5:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 WNW THUNDERBOLT 32.04N 81.06W
07/20/2016 CHATHAM GA EMERGENCY MNGR
TREE KNOCKED DOWN ON A HOUSE.
0426 PM TSTM WND DMG 1 WNW SAVANNAH 32.05N 81.10W
07/20/2016 CHATHAM GA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER CHS1600630
EVENT NUMBER CHS1600631
MTELocal storm report, Jul 20, 5:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 ESE PINELAND 32.58N 81.09W
07/20/2016 JASPER SC 911 CALL CENTER
TREE KNOCKED DOWN DUE TO OUTFLOW.
&&
EVENT NUMBER CHS1600632
MTELocal storm report, Jul 20, 5:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 ENE MIDWAY 31.82N 81.36W
07/20/2016 E0.88 INCH LIBERTY GA PUBLIC
TRAINED SPOTTER RELAYED A REPORT FROM HIS NEIGHBOR OF
NICKEL SIZED HAIL AND SMALL TREE LIMBS BLOWN DOWN. TIME
WAS ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1600633
SPRLocal storm report, Jul 20, 6:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 NNE MIDWAY 31.84N 81.41W
07/20/2016 E1.00 INCH LIBERTY GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL ON LIMRECK
ROAD. TIME WAS ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1600634
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:40 PM EDT | Special Weather Statement | CHS | Effingham | 35 min |
| Jul 19, 9:03 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
| Jul 20, 3:40 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 65 min |
| Jul 20, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 66 min |
| Jul 20, 5:13 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 62 min |
| Jul 20, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 43 min |
| Jul 20, 7:21 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 24 min |
| Jul 20, 7:45 PM EDT | Severe Thunderstorm Warning | CHS | Candler, Tattnall | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.